Alert archive / Wyoming / Special Weather Statements in 2016
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 8, 2016, 4:21 PM MDT for Niobrara County, Wyoming. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2016, 4:21 PM MDT (22:21 UTC)
- Expired
- Jun 8, 2016, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 133 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:34 PM MDT | TSTM WND GST 50 | 48 Nne Lusk, WY | |
| Jun 8, 4:41 PM MDT | HAIL 1.5 | 45 Nne Lusk, WY | |
| Jun 8, 5:10 PM MDT | HAIL 0.88 | 42 Nne Lusk, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -418 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358
WWUS85 KCYS 082221
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT WED JUN 8 2016
WYZ102-082300-
NIOBRARA COUNTY WY-
421 PM MDT WED JUN 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 500 PM MDT...
AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DEWEY TO MULE CREEK
JUNCTION...AND MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MULE CREEK JUNCTION AROUND 425 PM MDT.
LAT...LON 4332 10406 4330 10405 4321 10413 4341 10424
4351 10417 4350 10406
TIME...MOT...LOC 2220Z 327DEG 10KT 4360 10402 4339 10419
$$
RUBINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:55 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 8, 2:55 PM MDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 255 PM MDT WED JUN 8 2016 .SHORT TERM...(This evening through Friday night) Issued at 231 PM MDT Wed Jun 8 2016 A weak shortwave is currently overhead, and combined with warm sfc temps, the LAPS shows 500-1000 j/kg of CAPE across much of the area. Starting to isolated to scattered convection develop along and west of the Laramie Range. With weak flow aloft and only around 20 kts of bulk shear, the chances for any organized tstms will be limited through the evening. Main threat will be gusty winds will deep boundary layers and large dewpoint depressions. The main story through the short term will be the very warm temperatures. Heights aloft rise for Thursday and Friday with 700mb temps of 16-18C. Highs will be around 15-20 degrees above normal with some locations approaching record levels. The NAEFS mean is in the 95-99th percentile for 700 mb temps, a testament to just how warm it will be for early to mid June. The coverage of storms will drop off on Thursday and Friday with the warming aloft. .LONG TERM...(Saturday through Wednesday) Issued at 231 PM MDT Wed Jun 8 2016 An upper level ridge will be the main weather influence Saturday. Very warm temperatures and minimal chances of precipitation to start off the weekend. Widespread highs in the 90s for the Nebraska Panhandle on Saturday with 80s for southeast Wyoming. The ridge will begin to break down Sunday with increasing clouds, slightly cooler temperatures, and increasing chances for precipitation. The main cooldown will occur Monday and Tuesday as a shortwave trough moves into the area and the upper level ridge flattens. The models are not in great agreement with timing and placement of the shortwave so still a lot of uncertainty where the main chances for precipitation will occur. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1151 AM MDT Wed Jun 8 2016 Isolated showers and thunderstorms will develop over the mountains of southeast Wyoming this afternoon. While most of this activity will be found in and near the mountains, a few thunderstorms may spread into the plains by late this afternoon and into early evening. A few stronger thunderstorms may produce small hail and wind gust to around 60 mph. Most thunderstorm activity will die out early this evening. && .FIRE WEATHER... Issued at 231 PM MDT Wed Jun 8 2016 With the above normal temperatures, minimum afternoon humidity values will fall to 15-25 percent through Saturday. No fire weather concerns are expected however, as fuels are in greenup and winds will mostly be below critical levels. && .HYDROLOGY... Issued at 231 PM MDT Wed Jun 8 2016 Warm temperatures this week will promote elevated snowmelt and runoff into the headwaters of the Upper North Platte, Little Snake and Laramie Rivers. Low temperatures this week will be in the 40s with highs ranging from 65 to 75 at elevations between 9000 and 10000 ft. Creeks and streams in southeast Wyoming will experience rises as a result. The Lower North Platte River in the western Nebraska Panhandle can expect steady to slowly falling water levels this week due to limited reservoir releases. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...ZF LONG TERM...SML AVIATION...SML FIRE WEATHER...ZF HYDROLOGY...ZF
Hazardous weather outlook, Jun 8, 2:57 PM MDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 257 PM MDT WED JUN 8 2016 WYZ101>119-091130- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 257 PM MDT WED JUN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING MAINLY IN AND NEAR THE MOUNTAINS BUT A FEW THUNDERSTORMS MAY SPREAD INTO THE PLAINS. OUTSIDE OF GUSTY WINDS NEAR THUNDERSTORMS...IMPACTS ARE EXPECTED TO BE LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON LATE THIS WEEK AND LATE NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED NEZ002-003-019>021-054-055-095-096-091130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 257 PM MDT WED JUN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. OTHER THAN GUSTY WINDS NEAR THUNDERSTORMS...IMPACTS ARE EXPECTED TO BE LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED
In the hours before
Special weather statement, Jun 8, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT WED JUN 8 2016
WYZ102-082300-
NIOBRARA COUNTY WY-
421 PM MDT WED JUN 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 500 PM MDT...
AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DEWEY TO MULE CREEK
JUNCTION...AND MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MULE CREEK JUNCTION AROUND 425 PM MDT.
LAT...LON 4332 10406 4330 10405 4321 10413 4341 10424
4351 10417 4350 10406
TIME...MOT...LOC 2220Z 327DEG 10KT 4360 10402 4339 10419
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:52 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 8, 4:49 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 42 min |
| Jun 8, 4:54 PM MDT | Special Weather Statement | CYS | Sioux | 51 min |
| Jun 8, 5:17 PM MDT | Special Weather Statement | CYS | Morrill | 43 min |
Nearby
Special Weather Statements in Wyoming, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.